Actually, my voice is better today although I'll continue to be silent to rest it. I'm sure I'll be perfectly recovered by tomorrow, and I will be singing like a bird.
Since I've never had this happen to me, and I've been laughing heartily for most of my life, I thought it curious that suddenly a little laughter made me hoarse. I've been taking antihistamines recently for allergy, so I found this info on the American Academy of Otolaryngology - Head and Neck Surgery (AAO-HNS) website pretty interesting:
"Medications can also affect the voice by thinning blood in the body, which makes bruising or hemorrhaging of the vocal cord more likely if trauma occurs, and by causing fluid retention (edema), which enlarges the vocal cords. Medications from the following groups can adversely affect the voice:
Antihypertensives (blood pressure medication)
Antihistamines (allergy medications)
Anticholinergics (asthma medications)
High-dose Vitamin C (greater than five grams per day)"
Although I drink a lot of water, knowing the importance of hydrating the vocal cords, I wonder if the antihistamines had dried out my cords more than
usual and caused the after-laughing coughing? It makes sense. Probably my cords had less fluidity or protective mucous and were traumatized by the laughing!
I'm going to be drinking my Viva La Voice Tonic for the rest of the week and and in the future while I'm on antihistamines. You should too if you're taking any of the above medications. It will help protect your voice.
Find the VIVA LA VOICE TONIC RECIPE to guard your voice!